Can you stop prozac suddenly or taper?
- 13 Jun 2011 by ginafolin
- 15 Jun 2013
- prozac, panic disorder, generalized anxiety disorder, citalopram, anxiety and stress, doctor
My doctor did not specify but has switched me from prozac 60 mg per day as it is not working for me and began me on Citalopram 20 mg. No mention of tapering. Does anyone have info on this? Should I take a 1/2 citalopram and go down 1 prozac a day for the rest of the week? I guess I dont know if there should be a taper process?
Thanks in advance if anyone has taken these two together?
You really need to give your doctor a call and get him to tell you the proper way to do this. My doctor usually has tapered me off one antidepressant BEFORE starting the new one. I don't want you to take too much antidepressant and cause an adverse reaction. Taking both of these together may not be a good idea. Please give the doctor a call.
Normally you're suppose to gradually wean yourself off of one antidepressant before you start taking another one. If you just stop taking the medication all of a sudden, you might wind up having side effects. Find out from the doctor or your pharmacist how to go from one drug to the other and any drug interactions there might be. Hope everything works out.
Prozac usually has withdrawal symptoms if it is not tapered. However, beginning Citalopram could alleviate the symptoms because you will still have serotonin uptake occurring. But I agree, you should check with you doctor to be certain on what they think you should do, but also pay attention to your body. If you think you are experiencing something different, call. Everyone is different.
My doctor told me I did not have to taper off of prozac, I started a new anti-depressant right away. I was taking 20mg.
Prozac stay in our system for about 4 weeks or so and doesn't need to be tapered from all I've gone through. It has a very long half life and it gradually leaves the system slowly. Prozac has actually be added to many AD to make the weaning of process of getting off or the rough seritonin withdrawal of other short acting antidepressant. I am very sensitive to coming off of meds, but the doctor over the years has stopped Prozac and I never had a problem. I am back on Prozac and it a med that I don't fear. After what I went through coming off of effexor, I won't take anything else but prozac.. This is just my experience of course. You may find good info on crazymeds.com
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Feb 2013 • 2 answers
Posted 26 Jun 2013 • 3 answers
Posted 25 Feb 2016 • 4 answers
Posted 15 Sep 2016 • 1 answer
Posted 23 Dec 2016 • 2 answers